Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 1, 2024, 1:05 PM MDT for 7 counties in Nebraska. It took effect at Sep 2, 2024, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2024, 1:05 PM MDT (19:05 UTC)
- In effect from
- Sep 2, 2024, 12:00 PM MDT
- Expired
- Sep 3, 2024, 8:57 PM MDT
- In force
- 33 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS83 KLBF 011905 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 205 PM CDT Sun Sep 1 2024 NEZ204-021115- /O.UPG.KLBF.FW.A.0010.240902T1800Z-240903T0200Z/ /O.NEW.KLBF.FW.W.0015.240902T1800Z-240903T0200Z/ /O.NEW.KLBF.FW.A.0011.240903T1800Z-240904T0200Z/ Eastern Panhandle/Crescent Lake NWR- 105 PM MDT Sun Sep 1 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in North Platte has issued a Red Flag Warning for wind and humidity, which is in effect from noon to 8 PM MDT Monday. A Fire Weather Watch has also been issued, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...For the Red Flag Warning, Monday afternoon and evening. For the Fire Weather Watch, Tuesday afternoon and evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs around 90 on Monday. Highs in the lower to mid 90s on Tuesday. * LIGHTNING...Not expected. * IMPACTS...Any fire start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$
6 follow-up statements
823 WWUS83 KLBF 020840 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 340 AM CDT Mon Sep 2 2024 NEZ204-021645- /O.CAN.KLBF.FW.A.0011.240903T1800Z-240904T0200Z/ /O.EXT.KLBF.FW.W.0015.240902T1800Z-240904T0600Z/ Eastern Panhandle/Crescent Lake NWR- 240 AM MDT Mon Sep 2 2024 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TUESDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...For the Red Flag Warning, Monday afternoon through Tuesday afternoon and evening. * WINDS...South 15 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs around 90 on Monday. Highs in the lower to mid 90s on Tuesday. * LIGHTNING...Possible Tuesday evening. * IMPACTS...Any fire start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
058 WWUS83 KLBF 021911 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 211 PM CDT Mon Sep 2 2024 ...RED FLAG WARNING CONTINUES FOR THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE WESTERN SANDHILLS THROUGH TUESDAY NIGHT FOR STRONG WINDS AND LOW HUMIDITY... NEZ204-030315- /O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/ Eastern Panhandle/Crescent Lake NWR- 111 PM MDT Mon Sep 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY NIGHT FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Through Tuesday night. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Near or below 15 percent. * TEMPERATURES...Up to 100 degrees on Tuesday. * LIGHTNING...Not expected. * IMPACTS...Any fire start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
600 WWUS83 KLBF 030236 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 936 PM CDT Mon Sep 2 2024 ...RED FLAG WARNING CONTINUES FOR THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE WESTERN SANDHILLS TONIGHT THROUGH TUESDAY NIGHT FOR STRONG WINDS AND LOW HUMIDITY... NEZ204-031200- /O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/ Eastern Panhandle/Crescent Lake NWR- 836 PM MDT Mon Sep 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY NIGHT FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Through Tuesday night. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Remaining at or below 60 percent north of Highway 2 tonight, dropping below 15 percent Tuesday afternoon. * TEMPERATURES...Upper 50s/lower 60s tonight, near 100 degrees on Tuesday. * LIGHTNING...Not expected. * IMPACTS...Any fire start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
342 WWUS83 KLBF 030636 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 136 AM CDT Tue Sep 3 2024 ...RED FLAG WARNING CONTINUES FOR THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE WESTERN SANDHILLS TODAY THROUGH MIDNIGHT TONIGHT FOR STRONG WINDS AND LOW HUMIDITY... NEZ204-040045- /O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/ Eastern Panhandle/Crescent Lake NWR- 1236 AM MDT Tue Sep 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Today through late this evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 95 degrees. * LIGHTNING...Not expected. * IMPACTS...Any fire start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
904 WWUS83 KLBF 031913 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 213 PM CDT Tue Sep 3 2024 NEZ204-040515- /O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/ Eastern Panhandle/Crescent Lake NWR- 113 PM MDT Tue Sep 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Through late this evening. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Near 15 percent. * TEMPERATURES...Afternoon highs in the lower to mid 90s. * LIGHTNING...Not expected. * IMPACTS...Any fire start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
246 WWUS83 KLBF 040257 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 957 PM CDT Tue Sep 3 2024 NEZ204-040400- /O.CAN.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/ Eastern Panhandle/Crescent Lake NWR- 857 PM MDT Tue Sep 3 2024 ...RED FLAG WARNING IS CANCELLED FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... The National Weather Service in North Platte has cancelled the Red Flag Warning. Humidity and wind overnight is no longer expected to meet Red Flag criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 1, 11:11 AM MDT, 1 hour 54 minutes earlier. Its key messages:
- Hot and windy conditions arrive Monday and Tuesday, leading to increased fire weather concerns each day. A Fire Weather Watch has been issued for portions of the western Sandhills Monday afternoon and evening. See Fire Weather Discussion below for further information.
- Temperatures trend cooler with autumn-like temperatures in the 70s by Friday and Saturday.
- Dry conditions through Tuesday. Precipitation chances will be highest Wednesday afternoon through Wednesday night as a cold front and upper trough pass through the region.
Area forecast discussion, Sep 1, 11:11 AM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1211 PM CDT Sun Sep 1 2024 .KEY MESSAGES... - Hot and windy conditions arrive Monday and Tuesday, leading to increased fire weather concerns each day. A Fire Weather Watch has been issued for portions of the western Sandhills Monday afternoon and evening. See Fire Weather Discussion below for further information. - Temperatures trend cooler with autumn-like temperatures in the 70s by Friday and Saturday. - Dry conditions through Tuesday. Precipitation chances will be highest Wednesday afternoon through Wednesday night as a cold front and upper trough pass through the region. && .SYNOPSIS... Issued at 329 AM CDT Sun Sep 1 2024 08Z surface analysis showed relatively strong surface high pressure near 1026mb centered over northwest North Dakota extending southward into Nebraska. The leading edge of the cold front extended across the central panhandle, central Nebraska, and northwest Iowa. Skies remained clear throughout Nebraska and surrounding states. Temperatures across western Nebraska range from 54 to 62 degrees. && .SHORT TERM /THROUGH MONDAY/... Issued at 329 AM CDT Sun Sep 1 2024 A large longwave trough centered over Hudson Bay Canada south across the Great Lakes and Midwest will progress eastward through tonight as an upper ridge across the western U.S. builds slightly eastward into the Northern and Central Plains. Surface high pressure centered over North Dakota will move southeast into the upper Mississippi Valley and western Great Lakes tonight. Across western Nebraska, east to southeast winds 5 to 15 mph today will become south tonight, with gusty winds up to 25 mph late tonight across the northwest Sandhills. Highs today will be influenced by the surface high pressure system, ranging from the upper 70s east, to the low to mid 80s west. Lows tonight in the 50s. On Monday, the surface pressure gradient will exceed 15mb across Nebraska. South winds will range from 15 to 30 mph, with the higher gusts near and west of Highway 83. Elevated to near critical fire weather conditions will develop west of a Valentine through Ogallala line, where highs will reach 86 to 93 degrees and humidity as low as 15 percent is possible. Details can be found in the Fire Weather section. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 329 AM CDT Sun Sep 1 2024 Elevated fire weather conditions will continue on Tuesday mainly west of Highway 83 with southerly winds 20 to 30 mph and highs from the upper 80s to mid 90s. An upper trough will drop through Montana and Wyoming and into the Northern Plains Tuesday night and across the Dakotas and western Nebraska on Wednesday. Highs will reach into the upper 80s as the cold front begins to through a good portion of western Nebraska during the afternoon. The timing of the front does differ. Have 20 to 30 POPs west of an Ainsworth through Ogallala line in the afternoon. The best precipitation chances for showers and thunderstorms will be Wednesday night from 30 to 40 percent near and behind the cold front and just ahead of the upper trough axis. Cooler highs in the upper 70s Thursday and 70s Friday and Saturday. The ECMWF is forecasting a longwave trough dropping through the Great Lakes an Midwest with highs only in the low 70s Friday and Saturday in the east. There will also be a slight chance for showers at times Thursday through Friday night, mainly across the west and south. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1208 PM CDT Sun Sep 1 2024 VFR conditions prevail across western and north central Nebraska through the period. Southeasterly winds at 5 to 15 kts continue this afternoon and evening before strengthening out of the south early Monday morning, gusting 20 to 30 kts through the remainder of the period. && .FIRE WEATHER... Issued at 329 AM CDT Sun Sep 1 2024 Fire weather concerns exist Monday and Tuesday across the Sandhills as continued hot and dry conditions combine with gusty southerly winds. Southerly winds gusting up to 30 mph will combine with relative humidity values falling into the 15 to 20 percent range will present near-critical fire weather conditions on both days, especially west of Valentine through Ogallala. Given this, a Fire Weather Watch remains in effect for Fire Weather Zone 204 Monday afternoon and evening. Will continue to monitor the potential for a Watch issuance for Tuesday as well as similar conditions are expected. Beyond Tuesday, low-level moisture will increase with temperatures falling back to near and below seasonal values through the remainder of the week, lessening overall fire weather concerns. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Viken FIRE WEATHER...Roberg
Hazardous weather outlook, Sep 1, 9:45 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1045 AM CDT Sun Sep 1 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-021545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1045 AM CDT Sun Sep 1 2024 /945 AM MDT Sun Sep 1 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The combination of warm temperatures, dry air, and gusty southerly winds will result in elevated to near critical fire weather conditions Monday and Tuesday across portions of western Nebraska and the Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:05 PM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 14 hr |
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.